Characterization of a class of bivariate distribution functions
S. Tyan and
J. B. Thomas
Journal of Multivariate Analysis, 1975, vol. 5, issue 2, 227-235
Abstract:
Let FX,Y(x,y) be a bivariate distribution function and Pn(x), Qm(y), n, m = 0, 1, 2,..., the orthonormal polynomials of the two marginal distributions FX(x) and FY(y), respectively. Some necessary conditions are derived for the co-efficients cn, n = 0, 1, 2,..., if the conditional expectation E[Pn(X) [short parallel] Y] = cnQn(Y) holds for n = 0, 1, 2,.... Several examples are given to show the application of these necessary conditions.
Keywords: Bivariate; distribution; conditional; expectation; moment; sequence; orthonormal; polynomials (search for similar items in EconPapers)
Date: 1975
References: Add references at CitEc
Citations: View citations in EconPapers (2)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0047-259X(75)90039-1
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:5:y:1975:i:2:p:227-235
Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01
Access Statistics for this article
Journal of Multivariate Analysis is currently edited by de Leeuw, J.
More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().